MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48008
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4: pma/510(k) number = k240589.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angiogram, a micropuncture transitionless stiffened cannula access set's inner cannula/dilator stretched.Ultrasound-guided access was obtained in the femoral artery.After blood return was noted upon insertion of the access needle, the wire was placed, and the needle was removed.The user then advanced only the inner cannula/dilator over the wire.Resistance was encountered during insertion and/or removal of the device, as the groin was scarred, and per the reporter, access was difficult.Reportedly, the inner cannula/dilator stretched upon removal as the user attempted to "walk" the inner cannula off of the micropuncture wire, but it did not tear.Although removal was reportedly difficult, the wire and inner cannula/dilator were removed from the patient as a unit and intact.The complaint device was not advanced or removed through a previously placed vascular closure device.The procedure was completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an angiogram, a micropuncture transitionless stiffened cannula access set's inner cannula/dilator stretched.Ultrasound-guided access was obtained in the femoral artery.After blood return was noted upon insertion of the access needle, the wire was placed, and the needle was removed.The user then advanced only the inner cannula/dilator over the wire.Resistance was encountered during insertion and/or removal of the device, as the groin was scarred, and per the reporter, access was difficult.Reportedly, the inner cannula/dilator stretched upon removal as the user attempted to "walk" the inner cannula off of the micropuncture wire, but it did not tear.Although removal was reportedly difficult, the wire and inner cannula/dilator were removed from the patient as a unit and intact.The complaint device was not advanced or removed through a previously placed vascular closure device.The procedure was completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu cautions ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ the ifu instructs ¿advance the introducer/dilator pair over the wire guide.Remove the dilator and the wire guide, leaving the introducer catheter in place.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that failure to follow instructions contributed to this event.The ifu instructs to advance the introducer/dilator pair over the wire.In this case, only the dilator was advanced over the wire.If the dilator and outer introducer had been advanced together as instructed in the ifu, it would have provided more support during advancement and removal through the scarred anatomy.The ifu cautions not to attempt insertion and/or withdrawal of the device if resistance is felt.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21048289
Report Number1820334-2024-01704
Device Sequence Number3279423
Product Code DYB
UDI-Device Identifier00827002480087
UDI-Public(01)00827002480087(17)271104(10)16324786
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48008
Device Catalogue NumberMPIS-501-10.0-SC-NT-U-SST
Device Lot Number16324786
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale